Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 59, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2010, 4:35 PM MDT for McKinley County, San Juan County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2010, 4:35 PM MDT (22:35 UTC)
- Expired
- Aug 3, 2010, 6:30 PM MDT
- In force
- 115 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties McKinley County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:10 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 3, 3:10 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT TUE AUG 3 2010 ...FLASH FLOODING STILL A CONCERN IN NW NM THROUGH LATE EVENING... .DISCUSSION... MAIN FORECAST CONCERNS FOR THIS PACKAGE CENTERS AROUND THE THREAT FOR HEAVY PCPN AND FLASH FLOODING ACROSS NORTHWEST NM THIS EVENING THEN EXPANDING INTO THE NE PLAINS FOR WEDNESDAY. THE 12Z KABQ SOUNDING TALLIED A TOTAL OF 1.07 INCH OF PRECIPITABLE WATER...WHICH WAS A SLIGHT REDUCTION WHEN COMPARED TO 24 HRS AGO. IT IS STILL IMPORTANT TO NOTE THAT PWAT VALUES REMAIN ABOVE NORMAL FOR EARLY AUGUST AND IS A GOOD INDICATOR OF THE HEAVY RAIN POTENTIAL. A 598 DAM HIGH CENTERED OVER THE SRN GULF STATES IS OFFERING A RETURN FLOW ACROSS THE DESERT SW. MEANWHILE...THREE HEALTHY PERTURBATIONS EMBEDDED IN THIS FLOW ARE LOCATED WITHIN NE COLORADO...NEAR THE FOUR CORNERS REGION AND IN SRN CALIFORNIA. IN ADDITION...THERE APPEARS TO BE A 500-700MB DEFORMATION ZONE STRETCHING ACROSS THIS SAME REGION... ALTHOUGH NOT AS PRONOUNCED AS YESTERDAY. THESE WAVES SHOULD BE THE OFFENDING FEATURES TO INITIATE EFFICIENT RAIN-PRODUCING STORMS OVER THE NW QUADRANT OF NEW MEXICO. WITH THIS IN MIND...WILL CONTINUE THE INHERITED FLASH FLOOD WATCH AS SCHEDULED THROUGH LATE THIS EVENING. APPEARS NAM/GFS ARE LATCHING ONTO AFOREMENTIONED FEATURES...HOWEVER THERE ARE A FEW SUBTLE DIFFERENCES WHICH MAY ENHANCE THE CONVECTIVE POTENTIAL. NAMELY...MODELS ARE FAILING TO ACKNOWLEDGE A WEAK UPPER LEVEL DISTURBANCE RACING NORTHWARD ALONG THE CONTINENTAL DIVIDE. BY LATE TONIGHT...CONVECTION WILL SLOWLY WANE WITH THE LOSS OF DAYTIME HEATING. SOME CONVECTIVE DEBRIS WILL LIKELY PERSIST THROUGH DAYBREAK ON WEDNESDAY...PARTICULARLY IN THE NORTH. FOR WEDNESDAY...CHANCES FOR PRECIPITATION REMAIN ELEVATED OVER THE WRN PORTIONS OF THE STATE. HOWEVER...A SURFACE COLD FRONT MIGRATING SOUTH FROM ERN COLORADO WILL PUSH INTO NE NEW MEXICO. MODELS ARE IN BETTER AGREEMENT WITH THE PLACEMENT OF THIS FRONT...WHICH SUGGESTS HIGHER POPS OVER THIS REGION. MEAN STEERING FLOW COULD ALLOW FOR AN INTERESTING PATTERN OF TRAINING STORMS ALONG SFC FRONT. ANTECEDENT CONDITIONS ARE NOT AS RIPE WHEN COMPARED TO MUCH OF WESTERN NM... BUT WILL NEED TO MONITOR THE SITUATION. NOT SURE IF THIS WILL POSE A HIGH ENOUGH RISK FOR A FLASH FLOOD WATCH. HIGH TEMPERATURES WILL BE RETURN CLOSER TO NORMAL ACROSS THE NORTHEAST ON WED...BUT THE SE PLAINS WILL REMAIN A SCORCHER WILL THERMOMETERS PEGGING THE CENTURY MARK. THE BOUNDARY IS EXPECTED TO SQUEEZE PAST THE CENTRAL MOUNTAIN CHAIN WED NIGHT...OFFERING A GAP WIND AROUND 20 KTS. MOS GUIDANCE IS A BIT LOWER...BUT GUT INSTINCT SUGGESTS HIGHER SPEEDS ARE LIKELY. A FAIRLY ACTIVE PERIOD WILL PERSIST ON THURSDAY AS UPSLOPE FLOW STAYS IN PLAY ACROSS THE ERN PLAINS WITH COOLER AFTERNOON READINGS. THE REMAINDER OF THE FORECAST INDICATES AN UPPER HIGH PARKED ACROSS WEST TEXAS WITH A MODEST MONSOONAL PLUME CONTINUING ACROSS ERN AZ/ WRN NM. HIGHEST POPS WILL BE FOCUSED IN THE WEST WITH ABOVE NORMAL READINGS PERSISTING FOR THE ERN PLAINS. THIS PATTERN WOULD SUGGEST LOCALLY HEAVY RAINS OVER SATURATED SOILS IN WRN NM. MTORRES/DPORTER && .AVIATION... ISOLATED STORMS CONTAINING MVFR CONDITIONS FOR 20 TO 40 MINUTES WILL IMPACT WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA THROUGH THE REMAINDER OF TODAY. MOST OF THE STRONGER ACTION IS EXPECTED TO DWINDLE DOWN BY OR SHORTLY AFTER MIDNIGHT. THE FAVORED AREAS ONCE AGAIN WILL BE FOUND ACROSS NORTHWEST AND NORTH CENTRAL AREAS THUS FMN HAS THE BULLISH THUNDERSTORM AND MVFR POTENTIAL. A LIGHTER LINE OF ISOLATED STORMS ARE IN THE SAME PLACE THEY WERE YESTERDAY ACROSS THE EASTERN PLAINS SO AM CARRYING A VC OR CB AND ROW/TCC WILL NEED TO BE MONITORED FOR ANY DIRECT IMPACTS. SIMILARLY FOR ABQ AND SAF AS KEENLY WATCHING A CLUSTER OF STORMS TO THE SOUTHWEST OF ABQ. OVERALL SIMILAR ALTHOUGH SLIGHTLY DRIER PATTERN FOR WEDNESDAY. THE EXCEPTION BEING ACROSS THE FAR NORTHEAST DUE TO A BOUNDARY THERE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... FORECAST REMAINS ON TRACK FOR NOT ONLY TODAY BUT FOR THE REST OF THE WEEK AND INTO THE WEEKEND. ISOLATED TO SCATTERED WETTING THUNDERSTORMS WILL PRIMARILY IMPACT WESTERN AND CENTRAL AREAS THROUGH THE REMAINDER OF TODAY. ISOLATED ACTIVITY ACROSS THE EAST. EXPECT ANOTHER ROUND OF GOOD TO EXCELLENT RECOVERIES OVERNIGHT BUT MORE MODERATE LEVELS ACROSS PORTIONS OF THE SOUTHEAST AND EAST CENTRAL PLAINS. BREEZES FOUND ACROSS THE EASTERN PLAINS WILL DIMINISH BY MID EVENING. WETTING STORM COVERAGE HAS DECREASED SLIGHTLY TODAY AND THAT TREND SHOULD CONTINUE ON WEDNESDAY. THE EXCEPTION BEING ACROSS FAR NORTH CENTRAL AND NORTHEAST AREAS DUE TO A COLD FRONT/OUTFLOW BOUNDARY THERE. THIS BOUNDARY IS EXPECTED TO SLIDE FURTHER SOUTH AND WEST WEDNESDAY NIGHT INTO THURSDAY. THIS BOUNDARY WILL BE THE FOCUS FOR SCATTERED TO NUMEROUS WETTING RAIN ON THURSDAY AND THURSDAY NIGHT FAVORING THE NORTHEAST HALF OF THE FORECAST AREA. RECYCLING OF MOISTURE IN THE FORM OF ISOLATED TO OCCASIONALLY SCATTERED ACTIVITY OVER THE MOUNTAINS WOULD CONTINUE ACROSS THE WEST ON THURSDAY. IT APPEARS AS THOUGH THE BOUNDARY ACROSS THE NORTHEAST WOULD MIX OUT ON FRIDAY AND THUS THE MAIN FOCUS AREA FOR WETTING STORMS SHOULD TRANSITION BACK TO WESTERN AREAS FRIDAY INTO FRIDAY NIGHT. A MORE TRADITIONAL MONSOON BURST PATTERN IS EXPECTED OVER THE WEEKEND AND FAVOR THE WESTERN HALF OF THE FORECAST AREA. IT APPEARS THAT THE MODELS ARE BECOMING MORE BULLISH WITH THIS SCENARIO BASED ON THEIR CURRENT DEPICTION OF THE PRECIPITATION RETURNS. THUS CONFIDENCE IS INCREASING. DURING THIS PERIOD THE UPPER TROUGH WOULD BE DRAPED OVER THE WESTERN TIER OF THE US AND COMBINE WITH THE MID LEVEL HIGH TO THE EAST OF THE STATE TO ENHANCE THE SOUTHERLY FLOW ACROSS WESTERN NEW MEXICO. MEXICO HAS BECOME DRIER AS OF LATE IN TERMS OF MOISTURE IN THE ATMOSPHERE BUT I DO EXPECT ABUNDANT MOISTURE TO COME ORIGINATE FROM THE MORE JUICY SEA OF CORTEZ. AND MOISTURE VALUES SHOULD REBOUND SOME ACROSS WESTERN PORTIONS OF MEXICO AS THE WEEK PROGRESSES. THUS WETTING RAIN CHANCES SHOULD INCREASE OVER THE WEEKEND ACROSS THE WEST. HUMIDITY SHOULD LOWER SOME ACROSS THE WEST ON WEDNESDAY WHILE RISE SOME ACROSS THE EAST...ESPECIALLY NORTHEAST. CONTINUED LOWERING TREND ACROSS THE WESTERN THIRD ON THURSDAY WHILE RISING SOME ACROSS CENTRAL AND EASTERN AREAS DUE TO THE FRONTAL BOUNDARY. THE OVERALL TREND BECOMES DRIER ACROSS THE EASTERN HALF ON FRIDAY WHILE RISING SOME ACROSS THE WEST DUE TO MOISTURE TRYING TO FLOW UP FROM THE SOUTH. ALTHOUGH THIS ISNT NECESSARILY INDICATED SIGNIFICANTLY IN THE FORECAST GRIDS...EXPECT RH VALUES TO CLIMB SOME ACROSS THE WESTERN HALF SATURDAY AND SUNDAY. IT APPEARS THAT THE WETTER TREND ACROSS WESTERN AND CENTRAL AREAS WOULD CONTINUE INTO EARLY NEXT WEEK. DRIEST AREAS THROUGH THE NEXT SEVERAL DAYS WOULD BE FOUND ACROSS THE SOUTHEAST. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 88 59 92 / 40 40 40 30 DULCE........................... 52 84 52 84 / 50 40 30 40 CUBA............................ 51 83 50 83 / 50 30 30 50 GALLUP.......................... 53 84 53 86 / 40 40 30 30 EL MORRO........................ 52 82 53 84 / 30 40 30 40 GRANTS.......................... 52 86 52 87 / 30 30 30 30 QUEMADO......................... 54 86 55 86 / 30 40 30 30 GLENWOOD........................ 62 95 61 97 / 30 20 20 20 CHAMA........................... 48 80 47 80 / 60 40 50 60 LOS ALAMOS...................... 56 84 55 83 / 40 30 40 40 PECOS........................... 55 85 53 83 / 30 30 50 50 CERRO/QUESTA.................... 49 82 49 81 / 30 30 60 50 RED RIVER....................... 44 72 45 71 / 40 50 60 60 ANGEL FIRE...................... 46 78 44 76 / 40 50 60 60 TAOS............................ 53 85 52 84 / 30 30 50 40 ESPANOLA........................ 57 94 55 91 / 30 20 40 40 SANTA FE........................ 58 87 57 87 / 30 20 40 40 SANTA FE AIRPORT................ 57 90 58 88 / 30 20 40 30 ALBUQUERQUE FOOTHILLS........... 64 91 64 91 / 20 20 30 30 ALBUQUERQUE HEIGHTS............. 66 92 67 92 / 20 10 30 30 ALBUQUERQUE VALLEY.............. 62 93 63 93 / 20 10 20 30 ALBUQUERQUE WEST MESA........... 63 92 65 92 / 20 10 30 30 LOS LUNAS....................... 63 95 64 94 / 20 10 20 30 RIO RANCHO...................... 64 93 66 92 / 30 10 30 30 SOCORRO......................... 63 95 60 95 / 20 10 20 20 SANDIA PARK/CEDAR CREST......... 53 90 52 87 / 30 20 40 40 MORIARTY/ESTANCIA............... 55 89 59 88 / 30 20 50 50 CLINES CORNERS.................. 56 87 57 83 / 20 20 50 40 GRAN QUIVIRA.................... 58 89 58 88 / 20 10 30 20 CARRIZOZO....................... 62 91 60 93 / 20 10 20 20 RUIDOSO......................... 54 82 60 81 / 20 20 20 20 CAPULIN......................... 57 82 56 80 / 40 50 70 50 RATON........................... 55 87 56 83 / 30 50 60 40 LAS VEGAS....................... 55 86 55 82 / 30 30 60 40 CLAYTON......................... 64 91 62 86 / 30 40 60 30 ROY............................. 60 89 61 84 / 20 30 60 40 CONCHAS......................... 69 97 65 92 / 20 20 30 30 SANTA ROSA...................... 62 96 64 92 / 20 20 40 30 TUCUMCARI....................... 66 98 65 93 / 10 10 30 30 CLOVIS.......................... 65 96 65 93 / 5 10 10 20 PORTALES........................ 65 96 67 94 / 5 5 10 20 FORT SUMNER..................... 66 97 67 95 / 10 10 20 20 ROSWELL......................... 65 99 68 97 / 5 5 10 10 PICACHO......................... 62 95 63 96 / 20 10 20 20 ELK............................. 58 91 61 88 / 20 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501>506-510-511. && 24/46/50
Hazardous weather outlook, Aug 3, 6:00 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 3 2010 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR AGAIN TODAY OVER THE NORTHWESTERN QUARTER OF NEW MEXICO AS MODERATE TO LOCALLY HEAVY RAINFALL DEVELOPS. AREAS THAT HAVE ALREADY SEEN HEAVY RAINFALL AND FLOODING OVER THE PAST FEW DAYS WILL BE ESPECIALLY SUSCEPTIBLE. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO LOCALLY HEAVY RAINFALL ARE EXPECTED TO REDEVELOP ON WEDNESDAY...PARTICULARLY OVER THE NORTHERN...NORTHWESTERN...AND SOUTHWESTERN MOUNTAINS. SOME LOCALIZED AREAS OF MINOR FLOODING WILL BE POSSIBLE. BY WEDNESDAY EVENING INTO THURSDAY...A FRONTAL BOUNDARY WILL SAG INTO NORTHEASTERN NEW MEXICO...ALLOWING STRONG THUNDERSTORMS TO DEVELOP. HEAVY RAIN...GUSTY WINDS...AND HAIL WILL LIKELY ACCOMPANY THESE STORMS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA OUR WEBSITE AT WEATHER.GOV/ABQ. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:09 PM MDT | Flash Flood Warning | ABQ | McKinley | 96 min |
| Aug 2, 6:13 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 103 min |
| Aug 2, 6:25 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 110 min |
| Aug 2, 6:36 PM MDT | Areal Flood Advisory | ABQ | Catron | 114 min |
| Aug 2, 6:39 PM MDT | Special Weather Statement | ABQ | Sandoval | 36 min |
| Aug 2, 6:58 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 2 hr |
| Aug 2, 7:52 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Aug 2, 7:55 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 2 hr |
| Aug 2, 8:40 PM MDT | Flash Flood Warning | ABQ | Sandoval | 95 min |
| Aug 2, 8:44 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley, Socorro | 2 hr |
| Aug 2, 8:53 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 112 min |
| Aug 2, 9:05 PM MDT | Special Weather Statement | ABQ | Sandoval | 25 min |
| Aug 2, 9:29 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 31 min |
| Aug 2, 10:44 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Aug 2, 10:47 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley, Sandoval, San Juan, Socorro | 118 min |
| Aug 3, 4:34 AM MDT | Flash Flood Watch | ABQ | 18 hr | |
| Aug 3, 1:46 PM MDT | Areal Flood Advisory | ABQ | McKinley | 119 min |
| Aug 3, 2:03 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 117 min |
| Aug 3, 2:32 PM MDT | Areal Flood Advisory | ABQ | San Juan | 118 min |
| Aug 3, 2:56 PM MDT | Flash Flood Warning | ABQ | San Juan | 2 hr |
| Aug 3, 3:16 PM MDT | Areal Flood Advisory | ABQ | Socorro | 119 min |
| Aug 3, 3:24 PM MDT | Areal Flood Advisory | ABQ | McKinley | 111 min |
| Aug 3, 4:24 PM MDT | Flash Flood Warning | ABQ | McKinley | 86 min |
| Aug 3, 5:29 PM MDT | Flash Flood Warning | ABQ | San Juan | 74 min |
| Aug 3, 5:45 PM MDT | Flash Flood Warning | ABQ | McKinley | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.